Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 21, 2010, 7:35 AM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2010, 7:35 AM CDT (12:35 UTC)
- Expired
- Jun 21, 2010, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:44 AM CDT | HEAVY RAIN 1.2 | Chatsworth, IL | 1.2 INCHES OF RAIN HAVE FALLEN OVER THE LAST HOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
520
WGUS53 KLOT 211235
FFWLOT
ILC053-075-105-211830-
/O.NEW.KLOT.FF.W.0013.100621T1235Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 AM CDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEAST CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
NORTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 130 PM CDT...
* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE WARNED AREA.
RADAR ESTIMATES INDICATE THAT THESE THUNDERSTORMS ARE PRODUCING
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR...AND UP TO TWO
AND A HALF INCHES OF RAIN FELL BETWEEN 6 AM AND 730 AM CDT. AN
ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE
THUNDERSTORMS END BY MID MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANFORTH...ORNARGA...WOODLAND...CHATSWORTH...AND GILMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL RESULT IN FLOODING OF ROADS...CREEKS...SMALL STREAMS
AND LOW LYING AREAS. DO NOT DRIVE THROUGH AREAS WHERE FLOWING WATER
COVERS THE ROAD.
&&
LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
4062 8754
$$
IZZI3 follow-up statements
026
WGUS53 KLOT 211236 CCA
FFWLOT
ILC053-075-105-211830-
/O.COR.KLOT.FF.W.0013.100621T1235Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 AM CDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEAST LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
NORTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 130 PM CDT...
* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE WARNED AREA.
RADAR ESTIMATES INDICATE THAT THESE THUNDERSTORMS ARE PRODUCING
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR...AND UP TO TWO
AND A HALF INCHES OF RAIN FELL BETWEEN 6 AM AND 730 AM CDT. AN
ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE
THUNDERSTORMS END BY MID MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANFORTH...ORNARGA...WOODLAND...CHATSWORTH...AND GILMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL RESULT IN FLOODING OF ROADS...CREEKS...SMALL STREAMS
AND LOW LYING AREAS. DO NOT DRIVE THROUGH AREAS WHERE FLOWING WATER
COVERS THE ROAD.
&&
LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
4062 8754
$$
IZZI418
WGUS73 KLOT 211341
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
841 AM CDT MON JUN 21 2010
ILC053-075-105-211830-
/O.CON.KLOT.FF.W.0013.000000T0000Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-LIVINGSTON IL-
841 AM CDT MON JUN 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL LIVINGSTON...CENTRAL IROQUOIS AND CENTRAL FORD COUNTIES...
AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE
WARNING AREA. RADAR ESTIMATES INDICATE THAT A SWATH OF 1.5 TO 3
INCHES OF RAIN FELL FROM NEAR CHATSWORTH EAST ACROSS CENTRAL
IROQUOIS COUNTY...INCLUDING NEAR ONARGA...GILMAN...WOOLAND...AND
JUST SOUTH OF CRESCENT CITY. AN ADDITIONAL HALF INCH OF RAIN IS
POSSIBLE BEFORE THE RAIN ENDS DURING THE MID MORNING.
THIS TORRENTIAL RAINFALL WILL RESULT IN FLASH FLOODING OF LOW LYING
AREAS...SMALL STREAMS...CREEKS. SOME OF THE WATERWAYS MOST AT RISK
TO FLASH FLOODING INCLUDE...
SHAVETAIL CREEK...
SPRING CREEK...
COON CREEK...
SUGAR CREEK...
AND PRAIRIE CREEK...
THE HEAVY RAINFALL WILL RESULT IN FLASH FLOODING...DO NOT DRIVE
THROUGH AREAS WHERE FLOWING WATER COVERS THE ROAD! TURN AROUND DONT
DROWN!
LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
4062 8754
$$
IZZI085
WGUS73 KLOT 211656
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1156 AM CDT MON JUN 21 2010
ILC053-075-105-211830-
/O.CON.KLOT.FF.W.0013.000000T0000Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-LIVINGSTON IL-
1156 AM CDT MON JUN 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL LIVINGSTON...CENTRAL IROQUOIS AND CENTRAL FORD COUNTIES...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAIN
HAS ENDED ACROSS THE WARNING AREA...HOWEVER 1.5 TO OVER 3 INCHES OF
RAIN FELL THIS MORNING. RUNOFF FROM THIS HEAVY RAINFALL WILL
CONTINUE TO RESULT IN FLASH FLOODING OF STREAMS AND CREEKS
INCLUDING...
SHAVETAIL CREEK...
SPRING CREEK...
COON CREEK...
SUGAR CREEK...
AND PRAIRIE CREEK...
PERSONS TRAVELING ACROSS THE WARNING AREA ARE ADVISED TO BE ON THE
LOOK OUT FOR FLOODED ROADWAYS. IF WATER COVERS THE ROAD...TURN
AROUND DON'T DROWN!
LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
4062 8754
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:13 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 21, 7:13 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 713 AM CDT MON JUN 21 2010 .DISCUSSION... 410 AM CDT VERY CHALLENGING FORECAST FOR NEXT COUPLE OF DAYS...WITH PROSPECTS FOR SEVERAL ROUNDS OF THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL TODAY INTO WEDNESDAY. 00Z ANALYSIS INDICATES UPPER PATTERN CHARACTERIZED BY BROAD UPPER TROUGH OVER WESTERN CONUS...AND FLAT RIDGING ACROSS THE SOUTHEAST. FAST BELT OF WEST/SOUTHWESTERLY MID/UPPER LEVEL WINDS FLOWS FROM THE SOUTHERN ROCKIES TO THE GREAT LAKES REGION. LOW LEVELS HAVE BECOME QUITE CONVECTIVELY DISTURBED ACROSS THE PLAINS...THOUGH MOISTURE DISCONTINUITY/FRONTAL ZONE BASICALLY STRETCHES FROM KS/NEB BORDER EASTWARD ALONG IA/MO BORDER THEN INTO CENTRAL IL. THIS BAROCLINIC ZONE CONTINUES TO BE FOCUS FOR DEVELOPMENT OF THUNDERSTORM CLUSTERS EARLY THIS MORNING...WITH MCS MOVING INTO WEST CENTRAL IL...AND ANOTHER BACK ACROSS NEB. COMPLICATING THINGS A BIT...CONVECTION ALSO OCCURRING WELL TO THE NORTH ACROSS THE DAKOTAS/WESTERN MN IN ASSOCIATION WITH MID LEVEL SHORT WAVE PROPAGATING NORTH OF RIDGE. GUIDANCE NOT HANDLING COMPLEX PRECIP FIELDS ALL THAT WELL SO HAVE TRIED TO BASE NEAR TERM FORECAST ON ANALYSIS/OBSERVATIONAL DATA. MCS CURRENTLY TRACKING ALONG BAROCLINIC ZONE ACROSS NERN MO/WRN IL AND SERN IA OCCURRING IN ASSOCIATION WITH SOUTHERN PERIPHERY OF SHORT WAVE MOVING ACROSS UPPER MIDWEST EARLY THIS AM...AND IN REGION OF ENHANCED MOIST/THERMAL ADVECTION PROVIDED BY 20 KT 850 MB JET PER PROFILER NETWORK. RUC OBJECTIVE ANALYSIS INDICATES AXIS OF 2000+ J/KG MLCAPES EXTEND FROM NORTHEAST MO INTO CNTRL/SRN IL AND IND AND EXPECT THIS ACTIVITY TO CONTINUE TO SPREAD EAST ACROSS MAINLY CENTRAL IL THIS AM. MORE ISOLATED CONVECTIVE CELLS HAVE BEEN NOTED TRYING TO DEVELOP OVER NORTHWEST IL...THOUGH DESPITE SOME LARGE SCALE ASCENT AHEAD OF SHORT WAVE THIS IS IN AREA OF LESS IMPRESSIVE THERMAL/MOIST ADVECTION AND INSTABILITY. ATTENTION THEN TURNS BACK TO THE WEST AND NEBRASKA MCS AND ASSOCIATED SHORT WAVE/MCV WHICH IS EXPECTED TO APPROACH THE FA THIS AFTERNOON. MORNING CONVECTION ACROSS CENTRAL IL WILL LIKELY SLOW NORTHWARD ADVANCE OF WARM FRONT...THOUGH AMOUNT OF NORTHWARD MOVEMENT AND DESTABILIZATION SOMEWHAT UNCERTAIN BASED ON AMOUNT OF RESIDUAL CLOUD COVER ACROSS AREA BY EARLY AFTERNOON. EXPECTATION IS AGAIN THE SOUTHWESTERN HALF OF CWA WILL HAVE GREATEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORMS. FCST MLCAPES 1000-2000 J/KG AND 0-6 KM BULK SHEAR APPROACHING 40 KTS WILL SUPPORT POTENTIAL FOR SEVERE STORMS WITH DAMAGING WIND THREAT...AGAIN WITH GREATEST POTENTIAL EXPECTED OVER SOUTHERN HALF OF CWA WITH THREAT LINGERING INTO THIS EVENING. SOME INDICATION THAT SHORT WAVE WILL TOP THE RIDGE AND MOVE EAST LATER TONIGHT...DECREASING OVERALL PRECIP/SVR THREAT OVERNIGHT. HOWEVER...POSITION OF LOW LEVEL FRONT REMAINS UNCERTAIN GIVEN COMPLEX CONVECTIVE EVOLUTION EXPECTED TODAY/THIS EVENING. THUS CONTINUED SWLY WARM/MOIST ADVECTION MAIN MAINTAIN A THUNDERSTORM THREAT THROUGH THE OVERNIGHT HOURS. LARGE SCALE HEIGHT FALLS THEN PROGGED ACROSS UPPER MIDWEST ON TUESDAY/TUESDAY NIGHT AS MAIN UPPER TROUGH MOVES EAST AND ACROSS THE REGION ON WEDNESDAY...CONTINUING THUNDERSTORM THREAT UNTIL COLD FRONT SLIDES SOUTHEAST OF THE AREA WEDNESDAY NIGHT. HAVE MADE LITTLE CHANGE TO OVERALL FORECAST BEYOND TODAY BASED ON HIGH DEGREE OF UNCERTAINTY IN CONVECTIVE TRENDS AND LOW CONFIDENCE IN MODEL SPECIFIC QPF FIELDS. WITH GENERAL LACK OF CONVECTION ACROSS MUCH OF CWA OVERNIGHT LINGERING UNCERTAINTY WITH EVOLUTION THROUGH NEXT 12-24 HOURS WILL MAINTAIN ESF ISSUANCE AND FORE GO ANY FLOOD HEADLINES FOR NOW. BUMPED TEMPS A FEW DEGS ESPECIALLY SOUTH TODAY. ALSO LOWERED MAX TEMPS A BIT THURS/FRI IN NORTHERLY FLOW AS HIGH PRESSURE SETTLES ACROSS REGION. RATZER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 12Z... SHOWERS AND THUNDERSTORMS THROUGH MID MORNING...THEN TIMING NEXT IN SERIES OF WAVES OF THUNDERSTORMS TO MOVE ACROSS THE AREA LATER AFTERNOON AND TONIGHT. TRS //DISCUSSION...UPDATED 12Z... A FEW SHOWERS HAVE DEVELOPED DURING THE PRE DAWN HOURS OVER SW WI AND NE IL TO S CENTRAL WI AND N CENTRAL IL AS E EDGE OF MID LEVEL WARM AIR ADVECTION SHIFTED ACROSS THE MS RIVER. MID LEVEL LAPSE RATES THAT WERE NEAR MOIST ADIABATIC HAVE STEEPENED AS THE LOW LEVEL WARM AIR ADVECTION INCREASED. EXPECT SCATTERED AND THUNDERSTORMS TO MOVE THROUGH AND OFF TO THE EAST BY 15Z AS THE ASSOCIATED SHORT WAVE TROUGH AND MESO VORT MOVES INTO THE SOUTH CENTRAL GREAT LAKES REGION BY LATE MORNING. IDENTIFYING POSITION OF SURFACE WARM FRONT RATHER DIFFICULT AS HAS BECOME QUITE DIFFUSE BUT APPEARS TO BE FROM E CENTRAL IA SOUTHEASTWARD ACROSS NW AND E CENTRAL IL. AS THE WARM FRONT CONTINUES SLOWLY NORTHWARD DURING THE DAY ML CAPE VALUES CLIMB TO 3000+ J/KG OVER MUCH OF NORTHERN IL...WHILE A SHORT WAVE CURRENTLY SUSTAINING A LARGE AREA OF THUNDERSTORMS ACROSS EASTERN NE TO CONTINUE MOVING E TO THE LOCAL AREA BY LATE AFTERNOON. THE SHORT WAVE APPROACHES DURING OR SHORTLY AFTER PEAK HEATING AND EXPECT ANOTHER WAVE OF THUNDERSTORMS MOVING ACROSS THE AREA BETWEEN 21Z AND 02Z. MORE STORMS POSSIBLE LATE TONIGHT AS ANOTHER DISTURBANCE CURRENTLY OVER CO MOVES ACROSS THE PLAINS TODAY AND APPROACHES THE LOCAL AREA TONIGHT. WITH MODERATELY STRONG SW TO W MID LEVEL WINDS...SOME OF THESE STORMS MAY PRODUCE GUSTS TO 35KT AS DOWNDRAFTS BRING THESE STRONGER WINDS DOWN TO THE SURFACE. //ORD AND MDW CONFIDENCE...UPDATED 12Z... HIGH CONFIDENCE IN FORECAST FOR THIS MORNING THEN DECREASING TO MODERATE BY AFTERNOON. CONFIDENCE DECREASES FURTHER TO MODERATE TO LOW BY THIS EVENING AS TIMING AND SPECIFIC LOCATION OF GREATEST NUMBER OF STORMS BECOMES LESS CERTAIN WITH TIME...THOUGH BASIC IDEA OF PERIODIC WAVES OF THUNDERSTORMS MOVING ACROSS THE AREA IS STILL VALID. TRS //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SATURDAY...UPDATED 06Z... MONDAY NIGHT...CHANCE TSRA...OTHERWISE VFR. TUESDAY...CHANCE TSRA...OTHERWISE VFR. WEDNESDAY...CHANCE TSRA...OTHERWISE VFR. THURSDAY...VFR. FRIDAY...VFR. SATURDAY...VFR. && .MARINE... 404 AM CDT WEAK FLOW OVER THE LAKE CONTINUES THIS MORNING AS A RIDGE OF HIGH PRESSURE IS CENTERED OVER THE CENTRAL GREAT LAKES. AS THIS HIGH MOVES EAST TODAY...WINDS WILL GRADUALLY INCREASE AS THEY VEER TO THE SOUTHEAST...ALTHOUGH STILL REMAINING RELATIVELY LIGHT. A TROUGH OF LOW PRESSURE CURRENTLY OVER THE CENTRAL PLAINS WILL MOVE EAST INTO THE CENTRAL GREAT LAKES EARLY TUESDAY MORNING...WHICH WILL BEGIN TO HELP INCREASE THE WINDS AS THEY CONTINUE TO VEER MORE TO THE SOUTH/SOUTHWEST. WITH AN ACTIVE WEATHER PATTERN IN PLACE...A SERIES OF DISTURBANCES WILL MOVE THROUGH THE GREAT LAKES REGION. WITH THIS OCCURRING...WINDS WILL VARY WITH BOTH DIRECTION AND SPEED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL FINALLY SETTLE BACK IN BY THURSDAY AND REMAIN ACROSS THE REGION THROUGH THE START OF THE WEEKEND. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CDT MON JUN 21 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
220945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 AM CDT MON JUN 21 2010 /542 AM EDT MON JUN 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY BE SEVERE CAPABLE OF PRODUCING:
DAMAGING WIND GUSTS OVER 60 MPH.
HAIL TO THE SIZE OF NICKELS.
VERY HEAVY DOWNPOURS WHICH COULD LEAD TO FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS MORNING...AREAS
SOUTH OF A PONTIAC TO RENSSELAER LINE WILL BE MOST LIKELY TO SEE
THUNDERSTORMS THIS MORNING. THE CHANCE OF THUNDERSTORMS WILL
THEN INCREASE AGAIN ACROSS THE ENTIRE OUTLOOK AREA BY EARLY
AFTERNOON. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE
HIGHEST FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS
AFTERNOON AND THIS EVENING...BUT THE GREATEST THREAT WILL LIKELY
BE ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR.
DISCUSSION:
ONE THUNDERSTORM COMPLEX WILL MOVE ACROSS CENTRAL ILLINOIS AND
INTO CENTRAL INDIANA THIS MORNING. ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE NORTH OF THIS LARGER
COMPLEX...ESPECIALLY ACROSS PORTIONS OF THE OUTLOOK AREA SOUTH
OF A PONTIAC TO RENSSELAER LINE.
THUNDERSTORMS ARE THEN EXPECTED TO DIMINISH FOR A TIME LATE THIS
MORNING THROUGH MIDDAY...BEFORE ANOTHER COMPLEX OF STORMS
APPROACHES THE AREA THIS AFTERNOON. DEPENDING UPON THE AMOUNT OF
CLOUD COVER BY EARLY AFTERNOON...THE AIR MASS MAY BECOME
SUFFICIENTLY UNSTABLE TO PROMOTE THE DEVELOPMENT OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS.
WHILE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
AREA...THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED TO
AGAIN BE ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR.
IN ADDITION...THE ATMOSPHERE WILL BE VERY MOIST...SO THE THREAT
OF HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL EXIST.
FINALLY...PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE AREA WILL CONTINUE TO SEE PERIODIC THUNDERSTORMS TUESDAY
THROUGH WEDNESDAY NIGHT. WE WILL REMAIN IN A PATTERN THAT IS
CONDUCIVE FOR SOME OF THESE THUNDERSTORMS TO BE SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.
THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL
TOTALS...WITH THE THREAT OF FLASH FLOODING INCREASING WITH EACH
SUCCESSIVE ROUND OF THUNDERSTORMS. GIVEN THE POTENTIAL FOR
REPEATED BOUTS OF HEAVY RAINFALL...THE THREAT DOES EXIST FOR
SIGNIFICANT FLOODING PROBLEMS TO DEVELOP THIS WEEK.
PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN FLOOD
THROUGH THE UPCOMING WORK WEEK.
HEAT INDICES OVER 100 DEGREES ARE POSSIBLE SATURDAY.
THERE IS ALSO A CHANCE OF THUNDERSTORMS BY SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
SPOTTERS MAY ALSO BE NEEDED ON OCCASION TUESDAY THROUGH WEDNESDAY
NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-220945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 AM CDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH WIND
GUSTS OVER 35 KNOTS POSSIBLE. THUNDERSTORMS ARE LIKELY TONIGHT AND
MAY BE SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS
OVER 50 KNOTS THE PRIMARY HAZARD.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 AM CDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ON THE FAR SOUTH PORTION
OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN
LAKE MICHIGAN TONIGHT...WHILE THUNDERSTORMS WILL BE LIKELY TONIGHT
ACROSS THE SOUTH PART OF THE LAKE. SOME OF THE STORMS ACROSS
SOUTHERN LAKE MICHIGAN COULD BE SEVERE TONIGHT...WITH DAMAGING
WIND GUSTS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS SOUTHERN
LAKE MICHIGAN...WITH WIND GUSTS OVER 50 KNOTS THE PRIMARY HAZARD.
THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MAINLY NORTHERN
PORTIONS OF THE LAKE BY FRIDAY NIGHT INTO SATURDAY...SPREADING TO
SOUTHERN PORTIONS OF THE LAKE SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZERIn the hours before
Special weather statement, Jun 21, 6:26 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 AM CDT MON JUN 21 2010
ILZ010-019-021-023-032-033-039-211230-
FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-LA SALLE IL-LEE IL-
LIVINGSTON IL-
626 AM CDT MON JUN 21 2010
...STRONG THUNDERSTORMS WILL AFFECT FORD...GRUNDY...IROQUOIS...LA
SALLE...LIVINGSTON...SOUTHERN KANKAKEE AND SOUTHERN LEE COUNTIES...
AT 624 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PRINCETON
TO LACON TO 13 MILES EAST OF EUREKA TO 23 MILES SOUTHWEST OF GIBSON
CITY...MOVING NORTHEAST AT 40 MPH. ADDITIONAL STORMS WERE DEVELOPING
FROM NEAR FAIRBURY TO NEAR MILFORD ACROSS SOUTHERN LIVINGSTON...FORD
AND IROQUOIS COUNTIES.
WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THE
STRONGEST OF THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SUBLETTE...TONICA...RUTLAND...AND PERU
AROUND 645 AM...PAW PAW...COMPTON...WEST BROOKLYN...AND TROY GROVE
AROUND 700 AM...SAUNEMIN AND ROBERTS AROUND 715 AM.
LAT...LON 4061 8847 4062 8858 4075 8859 4075 8893
4092 8894 4093 8906 4110 8907 4111 8917
4158 8918 4159 8964 4161 8964 4177 8895
4163 8894 4164 8862 4146 8860 4146 8840
4117 8826 4111 8753 4049 8754 4040 8846
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:26 AM CDT | Special Weather Statement | LOT | Ford, Grundy, Iroquois, LaSalle, Livingston | 64 min |
| Jun 21, 6:48 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 42 min |
| Jun 21, 7:04 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more | 41 min |
| Jun 21, 7:13 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Livingston | 4 hr |
| Jun 21, 9:24 AM CDT | River Flood Warning | LOT | Iroquois | 4 days |
| Jun 21, 5:00 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 30 min |
| Jun 21, 5:29 PM CDT | Tornado Warning | LOT | Iroquois | 61 min |
| Jun 21, 6:19 PM CDT | Special Weather Statement | LOT | Ford | 26 min |
| Jun 21, 6:27 PM CDT | Tornado Warning | LOT | Iroquois | 33 min |
| Jun 21, 6:41 PM CDT | Areal Flood Advisory | LOT | Iroquois | 6 hr |
| Jun 21, 6:50 PM CDT | Tornado Warning | LOT | Ford, Livingston | 55 min |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.